Alert archive / Florida / Beach Hazards Statements in 2013

Beach Hazards Statement 7, NWS Tampa Bay, FL

March 12, 2013Pinellas County, Florida

NWS Tampa Bay, FL issued this beach hazards statement at Mar 12, 2013, 4:09 AM EDT for Pinellas County, Florida. It was in force for 60 hr.

The area

The counties it named.

The facts

Issued
Mar 12, 2013, 4:09 AM EDT (08:09 UTC)
Expired
Mar 14, 2013, 4:00 PM EDT
In force
60 hr
Issued by
NWS Tampa Bay, FL

County Pinellas County, FL

The radar

The Tampa radar (KTBW), 40 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 8.2 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2013-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2013-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1591 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

323 
WHUS42 KTBW 120809
CFWTBW

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
409 AM EDT TUE MAR 12 2013

...MODERATE RISK OF RIP CURRENTS TODAY...

.A COLD FRONT WILL MOVE THROUGH THE AREA TODAY. THE MODERATE
SOUTHERLY WINDS AHEAD OF THE FRONT WILL GRADUALLY TURN TO THE WEST
AND NORTHWEST BEHIND THE FRONT. THE MODERATE ONSHORE FLOW WILL
CAUSE A MODERATE RISK OF RIP CURRENTS TODAY.  

FLZ050-051-055-060-062-065-130000-
/O.NEW.KTBW.BH.S.0007.130312T0809Z-130313T0000Z/
PINELLAS-HILLSBOROUGH-MANATEE-SARASOTA-CHARLOTTE-LEE-
409 AM EDT TUE MAR 12 2013

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY RUSKIN HAS ISSUED A
BEACH HAZARDS STATEMENT FOR A MODERATE RISK OF RIP
CURRENTS...WHICH IS IN EFFECT THROUGH THIS EVENING.

* RIP CURRENTS...MODERATE RISK AT AREA BEACHES. 

* POTENTIAL IMPACTS...A RIP CURRENT IS A 10 TO 30 YARD WIDE
  CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER INTO DEEPER
  WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP
CURRENTS...LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER
HAZARDS ARE POSSIBLE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE
WATER. 

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS
ON THE NEW BEACH HAZARDS STATEMENT.

&&

$$


HTTP://WWW.WEATHER.GOV/TAMPA
4 follow-up statements
441 
WHUS42 KTBW 122308
CFWTBW

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
708 PM EDT TUE MAR 12 2013

...MODERATE RISK OF RIP CURRENTS THROUGH EARLY TOMORROW MORNING...

.A COLD FRONT HAS SHIFTED SOUTH OF THE AREA BRINGING GUSTY NORTHWEST
WINDS INTO THE AREA. THE MODERATE ONSHORE FLOW WILL CAUSE A
MODERATE RISK OF RIP CURRENTS.

FLZ050-051-055-060-062-065-131300-
/O.EXT.KTBW.BH.S.0007.000000T0000Z-130313T1300Z/
PINELLAS-HILLSBOROUGH-MANATEE-SARASOTA-CHARLOTTE-LEE-
708 PM EDT TUE MAR 12 2013

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH WEDNESDAY
MORNING...

* RIP CURRENTS...MODERATE RISK AT AREA BEACHES.

* POTENTIAL IMPACTS...A RIP CURRENT IS A 10 TO 30 YARD WIDE 
  CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER INTO 
  DEEPER WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP
CURRENTS...LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS
ARE POSSIBLE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT.

&&

$$


HTTP://WWW.WEATHER.GOV/TAMPA
817 
WHUS42 KTBW 130938
CFWTBW

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
538 AM EDT WED MAR 13 2013

...MODERATE RISK OF RIP CURRENTS THROUGH TODAY...

.GUSTY NORTH TO NORTHWEST WINDS WILL CONTINUE TODAY...LEADING TO
A MODERATE RISK OF RIP CURRENTS.

FLZ050-051-055-060-062-065-140000-
/O.EXT.KTBW.BH.S.0007.000000T0000Z-130314T0000Z/
PINELLAS-HILLSBOROUGH-MANATEE-SARASOTA-CHARLOTTE-LEE-
538 AM EDT WED MAR 13 2013

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH THIS EVENING...

* RIP CURRENTS...MODERATE RISK AT AREA BEACHES.

* POTENTIAL IMPACTS...A RIP CURRENT IS A 10 TO 30 YARD WIDE 
  CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER INTO 
  DEEPER WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP
CURRENTS...LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS
ARE POSSIBLE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT.

&&

$$


HTTP://WWW.WEATHER.GOV/TAMPA
817 
WHUS42 KTBW 131939
CFWTBW

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
339 PM EDT WED MAR 13 2013

...MODERATE RISK OF RIP CURRENTS THROUGH THURSDAY AFTERNOON...

.GUSTY NORTH WINDS WILL CONTINUE THROUGH THURSDAY. WINDS WILL TURN
ONSHORE DURING THE AFTERNOON HOURS WHICH MAY FURTHER INCREASE THE
RISK OF RIP CURRENTS.

FLZ050-051-055-060-062-065-142000-
/O.EXT.KTBW.BH.S.0007.000000T0000Z-130314T2000Z/
PINELLAS-HILLSBOROUGH-MANATEE-SARASOTA-CHARLOTTE-LEE-
339 PM EDT WED MAR 13 2013

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH THURSDAY
AFTERNOON...

* RIP CURRENTS...MODERATE RISK AT AREA BEACHES.

* POTENTIAL IMPACTS...A RIP CURRENT IS A 10 TO 30 YARD WIDE 
  CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER INTO 
  DEEPER WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP
CURRENTS...LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS
ARE POSSIBLE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT.

&&

$$


HTTP://WWW.WEATHER.GOV/TAMPA
561 
WHUS42 KTBW 142019
CFWTBW

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
419 PM EDT THU MAR 14 2013

...WINDS WILL CONTINUE TO DIMINISH THIS EVENING...

.HIGH PRESSURE WILL BUILD EASTWARD TOWARD THE FLORIDA PENINSULA
OVER THE NEXT COUPLE OF DAYS. THIS WILL RESULT IN LIGHTER WINDS
AND A REDUCED RISK OF RIP CURRENTS.

FLZ050-051-055-060-062-065-142130-
/O.EXP.KTBW.BH.S.0007.000000T0000Z-130314T2000Z/
PINELLAS-HILLSBOROUGH-MANATEE-SARASOTA-CHARLOTTE-LEE-
419 PM EDT THU MAR 14 2013

...BEACH HAZARDS STATEMENT HAS EXPIRED...

WINDS WILL CONTINUE TO DECREASE AND THE OVERALL RISK OF STRONG
RIP CURRENTS IS LESSENING.

$$


HTTP://WWW.WEATHER.GOV/TAMPA

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this beach hazards statement went out at Mar 11, 8:02 PM EDT, 8 hours 7 minutes earlier.

Area forecast discussion, Mar 11, 8:02 PM EDT, 8 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
802 PM EDT MON MAR 11 2013

.UPDATE...
CLOUDS INCREASING OVER WEST CENTRAL AND SOUTHWEST FLORIDA AHEAD OF
AN APPROACHING FRONTAL SYSTEM. CURRENT RADAR AND SATELLITE IMAGERY
SHOW THAT A LINE OF SHOWERS AND THUNDERSTORMS IS MOVING THROUGH
THE FLORIDA PANHANDLE INTO THE BIG BEND OF FLORIDA THIS EVENING.
THE TIMING OF THIS LINE SHOULD BRING RAIN INTO THE NATURE COAST
IN THE NEXT FEW HOURS AND HAVE THE FRONT CLEARING THROUGH
SOUTHWEST FLORIDA BY TUESDAY NIGHT. THE FORECAST APPEARS TO BE ON
TRACK AND NO UPDATE IS PLANNED AT THE MOMENT...OTHER THAN MINOR
TWEAKS TO THE HOURLY GRIDS TO BETTER REFLECT OBSERVED TRENDS.

&&

.AVIATION...
A WEAK BOUNDARY WILL MAKE ITS WAY SOUTHWARD THROUGH THE
AREA OVERNIGHT AND INTO THE LATE MORNING. CURRENT FORECAST WILL SHOW
VCTS BEGINNING AROUND 12Z NORTH OF SRQ AND 14Z AT SRQ. THE BOUNDARY
IS EXPECTED TO BE SOUTH OF THE BAY AREA BY ABOUT 16Z. OMITTED VCTS
FOR PGD SOUTHWARD AND LEFT VCSH WORDING FOR THE EARLY AFTERNOON. IN
THE WAKE OF THE BOUNDARY...EXPECT A OVC DECK AROUND 5KFT TO PERSIST
INTO THE EVENING. OTHERWISE...MAY SEE SOME BRIEF MVFR CIGS AND VISBY
DEVELOP AT LAL AND PGD BEFORE SUNRISE.

&&

.MARINE...
CONDITIONS IN THE WATERS OFF WEST CENTRAL AND SOUTHWEST FLORIDA
HAVE BEGUN TO DETERIORATE THIS EVENING AND WILL CONTINUE TO HEAD
DOWNHILL AS THE FRONTAL SYSTEM MOVES THROUGH FROM NORTHWEST TO
SOUTHEAST OVER THE NEXT 24 HOURS OR SO. CONDITIONS SHOULD IMPROVE
LATER IN THE WEEK AS AN AREA OF HIGH PRESSURE RE-ESTABLISHES
ITSELF OVER THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  65  74  51  74 /  50  70  10  10
FMY  65  79  54  78 /  20  60  20  10
GIF  62  77  51  74 /  40  70  10  10
SRQ  65  72  52  74 /  40  70  10  10
BKV  64  75  43  73 /  60  70  10  10
SPG  67  72  57  72 /  50  70  10  10

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...SMALL CRAFT ADVISORY UNTIL 4 AM EDT TUESDAY FOR ENGLEWOOD
     TO TARPON SPRINGS OUT 20 TO 60 NM-TARPON SPRINGS TO
     SUWANNEE RIVER OUT 20 TO 60 NM.

&&

UPDATE/MARINE...02/GARCIA
AVIATION...20/BARRON
DATA COLLECTION...09/RUDE
Hazardous weather outlook, Mar 11, 5:20 AM EDT, 22 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
520 AM EDT MON MAR 11 2013

FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870-
873-876-112130-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE-
TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
520 AM EDT MON MAR 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...WIND AND SEA IMPACT...
BOTH WINDS AND SEAS WILL BE INCREASING THIS AFTERNOON AHEAD OF AN
APPROACHING COLD FRONT...MAINLY FOR THE OFFSHORE WATERS. WIND
SPEEDS ARE EXPECTED TO BE IN THE 15 TO 20 KNOT RANGE WITH SEAS
INCREASING TO UP TO 6 FEET. SMALL CRAFT OPERATORS SHOULD EXERCISE
CAUTION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

...THUNDERSTORM IMPACT...
SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE THROUGH THE REGION
WITH AN APPROACHING COLD FRONT. THE THUNDERSTORM CHANCES BEGIN FOR
THE NATURE COAST DURING THE EARLY MORNING HOURS AND SHIFT SOUTH
THROUGH THE DAY ON TUESDAY. GUSTY WINDS WITH DANGEROUS LIGHTNING
STRIKES CAN BE EXPECTED WITH THE STRONGER STORMS.

...WIND AND SEA IMPACT...
WINDS AND SEAS WILL INCREASE TO CAUTIONARY AND POSSIBLY ADVISORY
LEVELS FOR THE MIDDLE PART OF THE WEEK BEHIND THE COLD FRONT.
HAZARDOUS BOATING CONDITIONS WILL CONTINUE THROUGH THE END OF THE
WEEK.

...FIRE WEATHER IMPACT...
DRIER AIR WILL FILTER INTO THE REGION AS HIGH PRESSURE BUILDS IN
BEHIND THE COLD FRONT. THIS WILL LEAD TO ELEVATED FIRE DANGER
CONDITIONS ACROSS THE FORECAST AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

CARLISLE

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 4:13 AM EDTSmall Craft AdvisoryTBW12 hr
Mar 12, 5:01 AM EDTFire Weather WatchTBWDeSoto, Hardee, Highlands, Pinellas, Polk, Sumter23 hr
Mar 12, 3:56 PM EDTSmall Craft AdvisoryTBW48 hr

Nearby

Beach Hazards Statements in Florida, 2013Every beach hazards statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.